Hemorrhage into a thyroid nodule as a cause of thyrotoxicosis.
Аннотация
OBJECTIVE
To describe a case of thyrotoxicosis after nontraumatic hemorrhage into the thyroid gland during anticoagulant therapy.
METHODS
We report the details of the initial presentation, subsequent course, and outcome in a patient with a nontraumatic thyroid hematoma and thyrotoxicosis.
RESULTS
In a 63-year-old woman, an acute painful neck mass developed during follow-up while she was receiving low-molecular-weight heparin therapy for deep vein thrombosis. Ultrasound study and magnetic resonance imaging revealed a massive intrathyroidal hematoma. This finding was followed by an increase in serum free thyroxine and free triiodothyronine levels and a decrease in the level of serum thyroid-stimulating hormone (thyrotropin). Anticoagulant therapy was discontinued. The clinical course of the thyrotoxicosis was self-limited, and no antithyroid therapy was necessary. The serum thyroid hormone levels decreased into normal ranges as the hematoma underwent subtotal shrinkage.
CONCLUSION
Endocrine glands are highly vascularized tissues, but nontraumatic hematomas into these organs are extremely rare conditions. Nevertheless, physicians should be aware of the potential occurrence of such a situation, as emphasized in the current case report.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.